Substance Abuse Prevention & Information

Signs & Symptoms:

Signs of an Overdose:

• Body very limp
• Deep snoring or gurgling (death rattle)
• Show heart beat/pulse
• Blue lips or fingertips
• Not breathing
• No response to stimulation
• No response to sternum rub

Witnessing an overdose?
Immediately call 911

What is the Good Samaritan Law?
This Massachusetts Law provides protection from drug possession charges when an overdose victim or an overdose witness seeks medical attention.

What the law will do?
• Protect people from prosecution for possession of controlled substances when calling 911.
• Save lives and give people who use opioids a chance to get help for their addiction.
• Increase the likelihood that witnesses will call 911 during an overdose.
• Provide legal protection for medical professionals who prescribe Narcan, or people who possess and/or administer Narcan to someone appearing to have an opiate overdose.

What the law will NOT do?
• Does NOT interfere with law enforcement securing the scene at an overdose.
• Dose NOT prevent prosecution from drug trafficking.
• Does NOT prevent prosecution for outstanding warrants.
Narcan Facts:

What is Narcan (Naloxone)?

• Narcan is a drug that an reverse an opioid overdose.
• It blocks opioids from attaching to opioid receptors in the brain.
• Narcan has no other effects and cannot be used to get high.
• Someone cannot overdose on Narcan.
• Narcan has no potential for abuse.
Where to get Narcan?
1. Speak to your medical provider to get a prescription.
2. Rite Aid - Prescription.
3. Walgreen's Pharmacy - No prescription needed (Phone: 617-389-2188) 317 Ferry Street, Everett, MA
4. Cambridge Needle Exchange (Phone: 617-599-0246) 359 Green Street, Cambridge, MA
5. Northeast Behavioral Health (Phone: 781-592-0243) 100 Green Street, Lynn MA
6. North Suffolk Mental Health (Phone: 617-912-7554) 265 Beach Street, Revere, MA
7. Learn 2 Cope Meetings Mondays at 7 PM, Spaulding Hospital, 1575 Cambridge Street, Cambridge, MA (Web: